headaches with sustiva
Aug 18, 2006
hi there i am a 42 year old male, hiv+ since '99, on meds since 2000. currently i am on sustiva and krixivan, which i take at 10:00pm together. viral load undetectably, CD4s at around 400... they never get higher. i have been lucky with side effects - there have been hardly any until now but a pancreatitis last year. recently though i have been experiencing VERY severe head-aches at night - i wake up at around 3:00am, with this sharp pain in the left part of my head and my left leg and feet are partly numb. it's such a bad pain that i tend to scream - i do feel disoriented, too. i've had this before and usually it goes away after a couple of weeks. however - could this be a side effect of sustiva? (which would be nicer than a brian tumor i guess). my doc is on vacation and i don't seem to be able to get any information on this, so maybe you can tell me whether you've heard this before? THANKS matthias
Response from Dr. Young
Thanks for your post.
Headaches are a known side effect of efavirenz (Sustiva, Stocrin, part of Atripla); it would seem rather unusual to have your symptoms occur months after starting on medications, but I suppose it's also possible.
Notably, your headaches, irrespective of cause seem severe enough that I'd advise you to have your doctor (or his on-call team) evaluate what's going on. If nothing else, maybe there's a way to help with the symptoms.
Best of luck, BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- If You Have Hiv But You Are Undetectable Can You Still Give Someone Hiv While Having Sex?
- Are Nose Bleeds A Symptom Of Hiv?
- What The Chances Of Getting Herpes Without An Outbreak?
- What Is The Meaning Of Chlamydia Igm Antibodies?
- Ways To Contract Genital Herpes
- Does Vinegar Dry Up Genital Herpes?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.